Global dynamics of an axially moving buckled beam

Ghayesh, Mergen H., Amabili, Marco and Farokhi, Hamed (2015) Global dynamics of an axially moving buckled beam. Journal of Vibration and Control, 21 (1). pp. 195-208. ISSN 1077-5463

Full text not available from this repository.
Official URL: http://dx.doi.org/10.1177/1077546313486282

Abstract

A parametric study for post-buckling analysis of an axially moving beam is conducted considering four different axial speeds in the supercritical regime. At critical speed, the trivial equilibrium configuration of this conservative system becomes unstable and the system diverges to a new non-trivial equilibrium configuration via a pitchfork bifurcation. Post-buckling analysis is conducted considering the system undergoing a transverse harmonic excitation. In order to obtain the equations of motion about the buckled state, first the equation of motion about the trivial equilibrium position is obtained and then transformed to the new coordinate, i.e. post-buckling configuration. The equations are then discretized using the Galerkin scheme, resulting in a set of nonlinear ordinary differential equations. Using direct time integration, the global dynamics of the system is obtained and shown by means of bifurcation diagrams of Poincaré maps. Other plots such as time traces, phase-plane diagrams, and Poincaré sections are also presented to analyze the dynamics more precisely.

Item Type: Article
Uncontrolled Keywords: Axially moving beams, bifurcations, buckling, chaos, nonlinear dynamics
Subjects: H300 Mechanical Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Paul Burns
Date Deposited: 24 Aug 2018 14:27
Last Modified: 28 Feb 2019 15:40
URI: http://nrl.northumbria.ac.uk/id/eprint/35489

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence